Pennsylvania, 2010

Damaging Wind in Pennsylvania, July 19, 2010

July 19, 2010 · NWS CTP · 1 event in 1 county or zone

Isolated strong to severe thunderstorms produced wind damage in central Lancaster County. The thunderstorm winds snapped off or uprooted multiple trees and damaged a horse shed and tobacco barn.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Isolated strong to severe thunderstorms produced wind damage in central Lancaster County. The thunderstorm winds snapped off or uprooted multiple trees and damaged a horse shed and tobacco barn.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 19, 2:52 PM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 19, 2:52 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
352 PM EDT MON JUL 19 2010

.SYNOPSIS...
LOW PRESSURE WILL TRACK EAST ACROSS UPSTATE NEW YORK AND NEW
ENGLAND TODAY...DRAGGING A TRAILING COLD FRONT THROUGH PENNSYLVANIA.
A RIDGE OF HIGH PRESSURE WILL MOVE INTO THE AREA TONIGHT. THE
LARGE SCALE PATTERN SHOWS A STRONG SUBTROPICAL RIDGE BUILDING OVER
THE SOUTHEAST CONUS FOR THE REMAINDER OF THE WEEK. PENNSYLVANIA
WILL REMAIN ON THE NORTHERN PERIPHERY OF THIS FEATURE...ALLOWING
FOR REGULAR OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TUESDAY/...
INCREASING LG SCALE FORCING CONTINUES TO OVERSPREAD CENTRAL PA
THIS AFTERNOON AHEAD OF APPROACHING SHORTWAVE OVR THE GRT LKS.
POTENT LL JET TRANSPORTING ABUNDANT LOW LVL MOISTURE
NORTHWARD RESULTING IN A MARGINALLY UNSTABLE ENVIRONMENT.

LATEST SFC ANALYSIS SHOWS SFC COLD FRONT CURVING SW ACROSS LAKES
ONTARIO AND ERIE INTO NW OHIO. THE FRONT WILL SERVE AS A FOCUS FOR
TSRA THROUGH THIS AFTERNOON AND INTO THIS EVENING. AREA OF WARM
TEMPS AT 700MB SHOULD PROVIDE SOME LIMIT TO COVERAGE OF
SHWRS/TSTMS...ESP OVER SWRN PARTS OF CWA. FARTHER EAST
HOWEVER...OVER THE SUSQUEHANNA VALLEY...SKIES ARE MOSTLY SUNNY.
RESULTING SFC HEATING OVER EASTERN SECTIONS OF CENTRAL PA SHOULD
ALLOW PREFRONTAL ATMOS TO BECOME MODERATELY UNSTABLE AHEAD OF
FROPA. SPC OUTLO0K CURRENTLY PLACING THIS REGION EAST OF THE SUSQ
RIVER IN A SLIGHT RISK OF SVR WX THIS AFTN. 30-40KT UNIDIRECTIONAL
MID-LVL FLOW WOULD FAVOR MULTI-CELL STORM CLUSTERS WITH THE MAIN
HAZARD BEING DAMAGING WINDS.

A WEAK RIDGE WILL MOVE INTO THE AREA IN THE WAKE OF THE FROPA
TONIGHT. CLEARING SKY...LGT WIND AND RECENT RAINFALL IS LIKELY TO
PRODUCE PATCHY FOG. THE DRIER POST FRONTAL AIR MASS WILL ALLOW
TEMPS BECOME SIGNIFICANTLY COOLER THAN RECENT NIGHTS...ESP THE NW
MTNS WHERE MINS IN THE U50S LIKELY.

A WAVE OF LOW PRES IS FCST TO SPREAD EWD FROM THE MID MS VLY INTO
THE LWR LKS ON TUES...INVOF OF QUASI-STATIONARY FRONTAL ZONE
ALONG THE NRN FRINGES OF SOUTHEAST U.S. SUBTROPICAL RIDGE. MDL
GUID SUGGESTS A CONVECTIVE COMPLEX WILL MOVE EWD FROM THE CENTRAL
PLAINS TWD PENNSYLVANIA BY THE AFTN. GIVEN THE LARGE UNCERTAINTY
TYPICALLY ASSOCIATED WITH THESE FEATURES...WILL RELY ON THE SREF
FOR TIMING/PLACEMENT...HITTING THE POPS HARDEST ACROSS THE WESTERN
ZONES IN THE AFTN HRS. LATEST NAM12 INDICATING PLENTY OF SHEAR IN
VICINITY OF WARM FRONT DRAPED OVR THE REGION...SUPPORTIVE OF
ROTATING UPDRAFTS.

INCR CLOUD COVER LIKELY TO LIMIT HEATING ACROSS WESTERN PA.
HOWEVER...MORE IN THE WAY OF SUNSHINE ACROSS THE EAST COULD PUSH
TEMPS TO NR 90F ACROSS THE SUSQ VALLEY BASED ON ENS MEAN 850 TEMPS
NR 18C.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE AREA WILL REMAIN ON THE SOUTHERN EDGE OF STRONG WESTERLY FLOW
TUE NGT-WED WITH THE QUASI-STATIONARY FRONTAL ZONE /MCS CONDUIT/
ALIGNED ROUGHLY BETWEEN THE I-70/80 CORRIDORS. A WEAK SFC LOW AND
CONVECTIVELY ENHANCED SHORTWAVE/VORT IS FORECAST BY THE MODELS TO
EVOLVE ENEWD ACROSS THE GRT LKS INTO NRN NEW ENGLAND BY WED
AFTN...WITH TRAILING COLD FRONT PRESSING SEWD ACROSS CENTRAL PA.
IT APPEARS LIKELY THAT A TSTM COMPLEX/MCS WILL SPREAD EWD FROM
THE OH VLY INTO PA LATE TUES...AND EVENTUALLY WEAKEN OVERNIGHT
INTO WED MORNING. ANOTHER ROUND OF TSTMS WILL BE POSSIBLE ON
WEDNESDAY WITH THE COLD FROPA. HIGH PRES SHOULD ARRIVE THURSDAY
BEHIND THE FRONT...PUSHING THE ACTIVE FRONTAL ZONE SWD AND THUS
PROVIDING FAIR AND DRY WEATHER.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
MEDIUM RANGE MODEL AND ENSEMBLE GUIDANCE REMAINS CONSISTENT IN
THEIR PROJECTION OF THE LARGE SCALE FLOW PATTERN FROM LATER THIS
WEEK INTO THE WEEKEND...WITH A GENERAL CONTINUATION OF FAST
WESTERLY/ZONAL FLOW ALONG THE NRN TIER CONUS AND HOT SUBTROPICAL
RIDGING IN THE SOUTH. HOWEVER...THEY OFFER LITTLE IN THE WAY OF
SHORTWAVE AGREEMENT RESULTING IN SIGNIFICANT TIMING AND PLACEMENT
ISSUES OF SIGNIFICANT SYNOPTIC FEATURES. SLIGHT AMPLIFICATION IN
THE WESTERLY FLOW IS LIKELY BY DY5-6 WITH ALL OF THE GLOBAL
GUIDANCE AND THEIR RESPECTIVE ENSEMBLE MEANS SHOWING AN H5
SHORTWAVE TROUGH AND ATTENDANT COLD FRONT PROGRESSING EWD FROM THE
UPPER MS VLY THRU THE GRT LKS AND NORTHEAST/MID-ATLC.

MID-WEEK ACTIVE FRONTAL ZONE WILL PIVOT AND RETURN NWD AS A WARM
FRONT...WITH MCS ACTIVITY LIKELY DEVELOPING OVER THE GREAT LAKES
THUR NGT WITH EWD PROPAGATION ACROSS NRN PA AND NY STATE ON
FRIDAY. THE GFS/ECMWF/CANADIAN ALL SEEM TO HANDLE THIS SCENARIO
REASONABLY WELL BASED ON QPF OUTPUT. SHOWERS AND THUNDERSTORMS
WILL LIKELY ACCOMPANY A COLD FRONT THRU THE REGION ON SAT WITH
HIGH PRES BUILDING IN SUN/MON.

ZONAL TO WEAKLY CYCLONIC MID-LEVEL FLOW SHOULD PREVAIL INTO EARLY
NEXT WEEK. THIS WILL DEPEND ON HOW MUCH RIDGING CAN BE
ESTABLISHED NWD INTO THE CENTRAL PLAINS. FRIDAY/SATURDAY LOOK
LIKE THE WARMEST DAYS WITH HEAT INDEX/APPARENT TEMPERATURES
POSSIBLY EXCEEDING 100F OVER THE LOWER SUSQ VALLEY. SLIGHTLY
COOLER TEMPERATURES ARE ANTICIPATED BEHIND THE FRONT ON SUNDAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SLIDE EASTWARD
ACROSS THE STATE THIS AFTERNOON AS A COLD FRONT PUSHES THROUGH THE
REGION. THE MAIN THREAT FOR THIS AFTERNOON WILL BE GUSTY WINDS AND REDUCED
VISIBILITIES IN SHOWERS AND THUNDERSTORMS. OTHERWISE...CONDITIONS
ACROSS THE REGION SHOULD BE MAINLY VFR.

THE SHOWERS WILL MOVE OUT OF THE REGION THIS EVENING AS HIGH
PRESSURE MOVES OVER THE AREA...BUT FOG/HAZE WILL ONCE AGAIN SET
IN AS WINDS DIE DOWN OVERNIGHT. THE FOG/HAZE WILL GENERALLY DROP
VISIBILITIES TO MVFR LEVELS...BUT PATCHY DENSE FOG MAY DROP
CONDITIONS LOCALLY TO IFR OR LIFR LEVELS JUST BEFORE SUNRISE.
VISIBILITIES WILL GRADUALLY IMPROVE DURING THE DAY TOMORROW...BUT
LINGERING HAZE MAY PREVENT MUCH OF THE STATE FROM RECOVERING BACK
TO VFR BEFORE ANOTHER SYSTEM MOVES INTO THE REGION TOMORROW
EVENING.

OUTLOOK...
TUE...MAINLY VFR OR MVFR IN HAZE...WITH IFR AM FOG
TUE NIGHT-WED...MVFR IN AREAS OF SHOWERS.
THU-SAT...MAINLY VFR...WITH CHC MVFR IN AFT SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...FITZGERALD/STEINBUGL
NEAR TERM...FITZGERALD/GARTNER
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...GARTNER/KOZAR
Hazardous weather outlook, Jul 19, 7:59 AM EST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
859 AM EDT MON JUL 19 2010

PAZ004>006-011-012-037-041-045-201300-
WARREN-MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SOUTHERN CLINTON-
859 AM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ010-017>019-024>028-033>036-201300-
ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
859 AM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN AREA OF LOW PRESSURE WILL APPROACH FROM THE MIDWEST ON
TUESDAY...SPREADING THUNDERSTORMS INTO PARTS OF THE AREA BY
AFTERNOON. THERE IS A SLIGHT RISK THAT THESE STORMS COULD PRODUCE
DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ042-046-049>053-056>059-063>066-201300-
SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-
COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
859 AM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON...AHEAD OF A COLD FRONT PUSHING SOUTHEAST FROM THE LOWER
GREAT LAKES. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 1:22 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
222 PM EDT MON JUL 19 2010

PAZ056-063-191900-
CUMBERLAND PA-PERRY PA-
222 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERRY AND WESTERN
CUMBERLAND COUNTIES...

AT 218 PM EDT...A STRONG THUNDERSTORM WAS 13 MILES NORTH OF
SHIPPENSBURG...MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR COLONEL DENNING STATE PARK AROUND 230 PM...NEWVILLE AROUND 235
PM...BLOSERVILLE AROUND 245 PM AND CARLISLE AROUND 300 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 202 AND 227...I-81 BETWEEN
MILE MARKERS 37 AND 52.

THIS WILL ALSO IMPACT ROUTE 11.

LAT...LON 4038 7709 4009 7716 4016 7762 4034 7759

FORECASTER: STEINBUGL
Special weather statement, Jul 19, 2:57 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT MON JUL 19 2010

PAZ046-049-051-052-192045-
MONTOUR PA-NORTHUMBERLAND PA-SOUTHERN LYCOMING PA-UNION PA-
357 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MONTOUR...
NORTHEASTERN UNION...NORTHWESTERN NORTHUMBERLAND AND SOUTHEASTERN
LYCOMING COUNTIES...

AT 356 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLLOMSVILLE...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR DUBOISTOWN...AND GARDEN VIEW AROUND 405 PM...SOUTH
WILLIAMSPORT...WILLIAMSPORT...AND ELIMSPORT AROUND 410 PM...
MONTOURSVILLE AROUND 420 PM...MONTGOMERY...AND WATSONTOWN AROUND 425
PM...DELAWARE RUN AROUND 430 PM AND MUNCY AROUND 435 PM.

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 3 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 118.

LAT...LON 4115 7662 4115 7665 4106 7662 4111 7721
      4113 7724 4126 7724 4129 7719 4130 7661

FORECASTER: STEINBUGL
Special weather statement, Jul 19, 3:07 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
407 PM EDT MON JUL 19 2010

PAZ064-065-192045-
ADAMS PA-YORK PA-
407 PM EDT MON JUL 19 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ADAMS AND
SOUTHERN YORK COUNTIES...

AT 405 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SPRING GROVE TO LITTLESTOWN...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR NEW SALEM AROUND 420 PM...JACOBUS AROUND 430 PM...
DALLASTOWN AROUND 440 PM AND GLEN ROCK AROUND 450 PM.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 16.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE
ROAD 94...STATE ROAD 97.

LAT...LON 3972 7723 3996 7692 3993 7641 3990 7638
      3971 7663

FORECASTER: STEINBUGL
Special weather statement, Jul 19, 3:21 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 PM EDT MON JUL 19 2010

PAZ065-066-192045-
LANCASTER PA-YORK PA-
421 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YORK AND WEST CENTRAL
LANCASTER COUNTIES...

AT 417 PM EDT...A STRONG THUNDERSTORM WAS NEAR EMIGSVILLE...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR HALLAM AROUND 430 PM...WRIGHTSVILLE AROUND
440 PM AND MOUNTVILLE AROUND 450 PM.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 13 AND 28.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30.

LAT...LON 4010 7635 3988 7636 3990 7684 4008 7684

FORECASTER: STEINBUGL
Special weather statement, Jul 19, 3:42 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT MON JUL 19 2010

PAZ065-066-192115-
LANCASTER PA-YORK PA-
442 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LANCASTER AND CENTRAL
YORK COUNTIES...

AT 439 PM EDT...A STRONG THUNDERSTORM WAS NEAR WRIGHTSVILLE...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR COLUMBIA AROUND 450 PM...MILLERSVILLE AROUND
500 PM...LANCASTER AROUND 510 PM AND STRASBURG AROUND 520 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...
ROUTE 30...ROUTE 222...STATE ROAD 501.

LAT...LON 4014 7606 3990 7606 3992 7664 4010 7665

FORECASTER: STEINBUGL
Special weather statement, Jul 19, 4:24 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
524 PM EDT MON JUL 19 2010

PAZ065-066-192200-
LANCASTER PA-YORK PA-
524 PM EDT MON JUL 19 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LANCASTER
AND SOUTHEASTERN YORK COUNTIES...

AT 521 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEW
HOLLAND TO 17 MILES SOUTH OF WILLOW STREET...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR CHURCHTOWN AROUND
530 PM...WAKEFIELD AROUND 535 PM AND CHRISTIANA AROUND 540 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 291
AND 294.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...ROUTE 322...STATE ROAD 41.

LAT...LON 3973 7644 4022 7600 4021 7598 4012 7592
      4011 7593 4005 7594 3992 7600 3987 7599
      3985 7602 3978 7606 3973 7611 3972 7615
      3971 7642

FORECASTER: JUNG

The radar

The Dover AFB radar (KDOX), 142 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lancaster

When
July 19, 4:28 PM EST
Where
Lancaster County, 0.46 mi SSW of Refton
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
39.944, -76.234

Thunderstorm winds estimated near 80 mph snapped off and uprooted about 20 trees, damaged the corner of a small horse shed and collapsed a tobacco barn on Refton Road near the town of Refton in Strasburg Township. The tobacco barn was approximately 30 feet x 60 feet, and the tree damage covered about 100 square feet.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2010Every state in 2010This day in weather historyWarnings in Pennsylvania, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233787.